Commentarii Mathematici Helvetici
Full-Text PDF (117 KB) | Metadata | Table of Contents | CMH summary
Published online: 1999-06-30
Acyclic coversJohn J. Millson (1) University of Maryland, College Park, USA
The following question, which is directly related to the Whitehead problem of subcomplexes of acyclic 2-complexes, is studied: If $ \frak P $ is a class of groups, X is a 2-dimensional CW-complex and X' is an acyclic, infinite cyclic cover of X with $ \pi_1(X') $ in $ \frak P $, must X' be contractible? A positive answer is given if X is finite and $ \frak P $ is the class of amenable groups.
Keywords: 2-complexes, covering space, amenable
Millson John: Acyclic covers. Comment. Math. Helv. 74 (1999), 173-178. doi: 10.1007/s000140050084